Topological Methods in Nonlinear Analysis

Twin positive periodic solutions of second order singular differential systems

Xiaoning Lin, Daqing Jiang, Donal O'Regan, and Ravi P. Agarwal

Full-text: Open access


In this paper, we study positive periodic solutions to singular second order differential systems. It is proved that such a problem has at least two positive periodic solutions. The proof relies on a nonlinear alternative of Leray-Schauder type and on Krasnosel'skiĭ fixed point theorem on compression and expansion of cones.

Article information

Topol. Methods Nonlinear Anal., Volume 25, Number 2 (2005), 263-273.

First available in Project Euclid: 23 June 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Lin, Xiaoning; Jiang, Daqing; O'Regan, Donal; Agarwal, Ravi P. Twin positive periodic solutions of second order singular differential systems. Topol. Methods Nonlinear Anal. 25 (2005), no. 2, 263--273.

Export citation


  • D. Bonheure and C. De Coster, Forced singular oscillators and the method of lower and upper solutions , Topol. Methods Nonlinear Anal., to appear \ref\key 2
  • C. De Coster and P. Habets, Upper and lower solutions in the theory of ODE boundary value problems: Classical and recent results , Nonlinear Analysis and Boundary Value Problems for Ordinary Differential Equations, (F. Zanolin, ed.), 1–78, CISM-ICMS, 371 , Springer–Verlag, New York (1996) \ref\key 3
  • M. A. del Pino, R. F. Manásevich and A. Montero, $T$-periodic solutions for some second order differential equations with singularities , Proc. Roy. Soc. Edinburgh, 120A(1992), 231–243 \ref \key 4
  • Y. Dong, Invariance of homotopy and an extension of a theorem by Habets–Metzen on periodic solutions of Duffing equations , Nonlinear Anal., 46(2001), 1123–1132 \ref\key 5
  • L. H. Erbe and R. M. Mathsen, Positive solutions for singular nonlinear boundary value problems , Nonlinear Anal., 46(2001), 979–986 \ref\key 6
  • L. H. Erbe and H. Wang, On the existence of positive solutions of ordinary differential equations, , Proc. Amer. Math. Soc., 120(1994), 743–748 \ref\key 7
  • A. Fonda, Periodic solutions of scalar second order differential equations with a singularity , Mém. Classe Sci. Acad. Roy. Belgique, 8-IV(1993), 68–98 \ref\key 8
  • P. Habets and L. Sanchez, Periodic solution of some Liénard equations with singularities , Proc. Amer. Math. Soc., 109(1990), 1135–1144 \ref\key 9
  • D. Q. Jiang, On the existence of positive solutions to second order periodic \romBVPs, Acta Math. Sinica New Ser., 18(1998), 31–35 \ref\key 10
  • M. A. Krasnosel'skiĭ, Positive Solutions of Operator Equations, Noordhoff, Groningen (1964) \ref\key 11
  • D. O'Regan, Existence Theory for Nonlinear Ordinary Differential Equations, Kluwer Academic, Dordrecht (1997) \ref\key 12
  • I. Rachunková, M. Tvrdý, and I. Vrkoč, Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems , J. Differential Equations, 176(2001), 445–469 \ref\key 13
  • P. J. Torres, Existence of one-signed periodic solutions of some second-order differential equations via a Krasnosel'skiĭ fixed point theorem , J. Differential Equations, 190 (2003), 643–662 \ref\key 14
  • P. J. Torres and M. Zhang, A monotone iterative scheme for a nonlinear second order equation based on a generalized anti-maximum principle , Math. Nachr., 251(2003), 101–107